Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 1, NWS El Paso, TX

January 26, 2009

NWS El Paso, TX issued this wind advisory at Jan 26, 2009, 3:39 AM MST. It took effect at Jan 26, 2009, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2009, 3:39 AM MST (10:39 UTC)
In effect from
Jan 26, 2009, 12:00 PM MST
Expired
Jan 26, 2009, 6:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 261039
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
339 AM MST MON JAN 26 2009

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS
AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON WITH
GUSTS AROUND 45 MPH RESULTING IN AREAS OF BLOWING DUST AND LOW
VISIBILITIES. HAZARDOUS DRIVING CONDITIONS WILL OCCUR...ESPECIALLY
FOR HIGH PROFILE VEHICLES. 

A STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. THIS WEATHER PATTERN WILL PRODUCE WINDY
CONDITIONS THIS AFTERNOON.


NMZ022>025-030>032-TXZ055-056-261845-
/O.NEW.KEPZ.WI.Y.0001.090126T1900Z-090127T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
339 AM MST MON JAN 26 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON WITH
GUSTS AROUND 45 MPH. BLOWING DUST WILL REDUCE VISIBILITIES TO
UNDER A MILE IN A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10
BETWEEN LAS CRUCES AND EL PASO AND ALSO AROUND DEMING AND
LORDSBURG. HAZARDOUS DRIVING CONDITIONS WILL OCCUR...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. THIS WEATHER PATTERN WILL PRODUCE WINDY
CONDITIONS THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:00 AM MST, 39 minutes earlier.

Area forecast discussion, Jan 26, 3:00 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
300 AM MST MON JAN 26 2009

.SYNOPSIS...
STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE A SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. AS A RESULT WARM AND WINDY CONDITIONS
WILL OCCUR THIS AFTERNOON WITH ISOLATED RAIN SHOWERS AND COOLER
TEMPERATURES TONIGHT AND TUESDAY. HIGH PRESSURE WILL BRING DRY
WEATHER WITH NEAR NORMAL TEMPERATURES AND MOSTLY LIGHT WINDS FOR
THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
MODELS ARE NOW SHOWING CONSISTENCY ON EVOLVING SCENARIO AND
WEATHER PATTERN TRANSITION WHICH WILL OCCUR NEXT SEVERAL DAYS. FOR
TODAY AND TONIGHT DEEP POSITIVELY TILTED UPPER TROUGH WILL SLIDE
SLOWLY SOUTHEASTWARD INTO ARIZONA WITH WINDS ALOFT SUBSTANTIALLY
INCREASING FROM THE WEST SOUTHWEST. DOWNSLOPE FLOW WILL CONTINUE
TO DEEPEN LEE SURFACE TROUGH THROUGH EASTERN NEW MEXICO WITH LOW
AND MID LEVEL GRADIENTS STRENGTHENING. IN ADDITION COMBINATION OF
WARM DRY AIR FLOWING AT LOW LEVELS COMBINED WITH SLOW COOLING
ALOFT WILL SUPPORT MIXING HEIGHTS TO NEAR 700 WHERE WIND SPEEDS
WILL BE NEAR 45 MPH. THESE FACTORS SHOULD CAUSE WINDY CONDITIONS
THIS AFTERNOON WITH WIND ADVISORY BEING REQUIRED.

UPPER TROUGH WILL DRIFT EAST SOUTHEASTWARD ACROSS NEW MEXICO AND
WEST TEXAS ON TUESDAY WITH AN ASSOCIATED PACIFIC COLD FRONT ALSO
MOVING THROUGH THE AREA. THUS TEMPERATURES WILL COOL TO NEAR
NORMAL TOMORROW WITH BREEZY TO WINDY CONDITIONS PERSISTING. STRONG
WESTERLY COMPONENT TO WINDS WILL LIMIT LOW LEVEL MOISTURE INFLOW
BUT LIFTING ASSOCIATED WITH TROUGH AND FRONT PLUS LIMITED MOISTURE
TRANSPORT FROM THE SOUTHWEST WILL SUPPORT ISOLATED LIGHT RAINS AND
HIGHER MOUNTAINS SNOWS.

FOR THE REMAINDER OF THE WEEK THE CWA WILL BE LOCATED BETWEEN
EASTERN PACIFIC RIDGE AND MEAN TROUGHING OVER THE EAST WITH
RESULTANT DRY SUBSIDING NORTHWEST FLOW PREVAILING. THUS DRY
WEATHER LIKELY INTO THE WEEKEND. EXPECT NO SIGNIFICANT WARMING
TREND HOWEVER AS A WEAK COLD FRONT WILL DROP SOUTHWARD ON
THURSDAY WHICH WILL KEEP TEMPERATURES AROUND NORMAL.

&&

.AVIATION...
STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. AS A RESULT WINDY CONDITIONS WILL OCCUR
THIS AFTERNOON RESULTING IN ISOLATED AREAS OF IFR VISIBILITIES IN
BLOWING DUST. THE HIGH WINDS WILL ALSO CAUSE MODERATE OR GREATER
TURBULENCE OVER SOME AREAS BELOW 7000 FEET AGL...ESPECIALLY ALONG
EASTERN SLOPES. CEILINGS WILL BE GENERALLY ABOVE 10,000 FEET AGL
THROUGH TUESDAY EXCEPT FOR VERY ISOLATED MVFR CEILINGS NEAR RAIN
AND SNOW SHOWERS TONIGHT AND TUESDAY.

&&

.FIRE WEATHER...
STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. AS A RESULT WINDY CONDITIONS WILL OCCUR
THIS AFTERNOON WITH SOUTHWEST WINDS GUSTING NEAR 45 MPH. IT WILL
BE WARM AND DRY AGAIN TODAY WITH THE FIRE DANGER AT HIGH LEVELS
ACROSS MOST OF THE REGION. HOWEVER HUMIDITIES WILL BE SLIGHTLY
ABOVE RED FLAG CRITERIA. ISOLATED RAIN AND MOUNTAIN SNOW SHOWERS
WILL OCCUR TONIGHT AND TUESDAY AS TROUGH AND ASSOCIATED COLD FRONT
MOVE ACROSS NEW MEXICO AND WESTERN TEXAS WITH COOLER TEMPERATURES
ON TUESDAY. NEAR RED FLAG CONDITIONS MAY OCCUR TUESDAY AFTERNOON
OVER A FEW AREAS AS THE HUMIDITIES WILL DIMINISH BEHIND THE FRONT
AND CONDITIONS REMAIN BREEZY. HIGH PRESSURE WILL BRING DRY WEATHER
WITH MOSTLY LIGHT WINDS WEDNESDAY THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  44  60  34  62 /   0   0  10  10   0
SIERRA BLANCA TX        72  43  62  32  64 /   0   0  20  20   0
LAS CRUCES              69  40  59  30  61 /   0  10  10  10   0
ALAMOGORDO              68  41  54  30  62 /   0  10  10  10   0
CLOUDCROFT              48  32  42  20  45 /   0  20  20  10   0
TRUTH OR CONSEQUENCES   67  40  57  28  59 /   0  10  10   0   0
SILVER CITY             62  37  51  25  54 /   0  10  20  10   0
DEMING                  67  41  58  30  60 /   0  10  10  10   0
LORDSBURG               67  42  56  31  58 /   0  10  10  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR
     NMZ022>025-030>032.

TX...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR
     TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Jan 25, 4:03 AM MST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
403 AM MST SUN JAN 25 2009

NMZ022>025-030>032-TXZ055-056-261345-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
403 AM MST SUN JAN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BECOMING WINDY MONDAY AFTERNOON WITH SOUTHWEST WINDS GUSTING TO 45
MPH OVER SOME AREAS. A FEW RAIN SHOWERS WILL OCCUR MAINLY TUESDAY
AND TUESDAY NIGHT WITH RAIN MIXED WITH SNOW ABOVE 7500 FEET.
RAINFALL AMOUNTS SHOULD BE UNDER A QUARTER INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

Nearby

Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.